Information and help for victims of Herbal Fen Phen.
Welcome

What is Fen Phen?

Fen Phen is the name given to a combination of two diet drugs—either fenfluramine (Pondimin) or dexfenfluramine (Redux), and phentermine—which were prescribed to an estimated 77 million people for weight loss.

In September 1997, the Food and Drug Administration asked the manufacturers of fenfluramine and dexfenfluramine to recall these drugs because of the health risks associated with their use. This recall notice came just two months after the FDA had issued a warning about an increased risk of heart valve problems for patients taking the drugs in Fen Phen.

After a study revealed that about 30% of patients had abnormal echocardiograms, the FDA also recommended that all former users undergo an examination to look for heart valve problems. Thousands of former Fen Phen patients subsequently filed lawsuits against the manufacturers of these drugs, alleging that use of the drugs had caused them to develop heart valve damage.

Subsequent studies revealed that patients who had taken fenfluramine or dexfenfluramine were up to 28 times more likely to develop primary pulmonary hypertension (PPH). PPH is a serious condition which causes high blood pressure in the artery that delivers blood from the heart to the lungs. It may take 10 years before a patient who has taken Fen Phen develops any signs or symptoms of PPH.

After Fen Phen was taken off of the market, many former patients began taking dietary supplements marketed as “herbal Fen Phen.” Designed to mimic the effects of prescription Fen Phen, herbal Fen Phen usually contained a combination of St. John’s wort and ephedra (ma huang), which contained the active ingredient ephedrine. The sale of herbal Fen Phen products was banned in April 2004 after supplements containing ephedra were linked to a risk of heart attack, stroke, hypertension and death.

The law firm of Hissey Kientz is investigating cases involving consumers who may have developed primary pulmonary hypertension or primary arterial hypertension (PAH) after using Fen Phen or herbal Fen Phen products, including those with ephedra or ma huang. If you or a loved one have used Fen Phen or herbal Fen Phen and suffered stroke, heart attack, primary pulmonary hypertension (PPH) or primary arterial hypertension (PAH), please contact us to learn more about protecting your legal rights. You can reach us by calling toll-free at (866) 275-4454, or by filling out a free case evaluation form to the right of this page.

Contact Us Today for a Free Consultation.

Have you taken any of the following products?
Have you suffered from any of the following?  Heart attack Stroke Primary pulmonary hypertension (PPH) High blood pressure Other (please describe)
 I am currently represented by an attorney.
captcha
Any additional information - required 
*Required fields